Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 15, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 17, 2006, 11:36 AM CDT for 5 counties in South Dakota. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2006, 11:36 AM CDT (16:36 UTC)
- Expired
- Sep 18, 2006, 4:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 171636 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1136 AM CDT SUN SEP 17 2006 .A TIGHT PRESSURE GRADIENT BETWEEN STRONG LOW PRESSURE OVER SOUTHERN MANITOBA...AND HIGH PRESSURE ACROSS THE CENTRAL ROCKIES...WILL RESULT IN GUSTY WEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. SDZ050-057-058-063-064-180045- /O.NEW.KFSD.WI.Y.0015.060917T1636Z-060918T0500Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 1136 AM CDT SUN SEP 17 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. WEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH MIDNIGHT...WITH OCCASIONAL GUSTS TO 45 MPH POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT...ALTHOUGH SPEEDS OF 15 TO 30 MPH ARE STILL EXPECTED OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. $$ JH
3 follow-up statements
000 WWUS73 KFSD 172042 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 PM CDT SUN SEP 17 2006 .A TIGHT PRESSURE GRADIENT BETWEEN STRONG LOW PRESSURE OVER SOUTHERN MANITOBA...AND HIGH PRESSURE ACROSS THE CENTRAL ROCKIES...WILL RESULT IN GUSTY WEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. SDZ050-057-058-063-064-180445- /O.CON.KFSD.WI.Y.0015.000000T0000Z-060918T0500Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 342 PM CDT SUN SEP 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. WEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH MIDNIGHT...WITH OCCASIONAL GUSTS TO 45 MPH POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT...ALTHOUGH SPEEDS OF 15 TO 30 MPH ARE STILL EXPECTED OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. $$ BT
000 WWUS73 KFSD 180219 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 919 PM CDT SUN SEP 17 2006 .A TIGHT PRESSURE GRADIENT BETWEEN STRONG LOW PRESSURE OVER SOUTHERN MANITOBA...AND HIGH PRESSURE ACROSS THE CENTRAL ROCKIES...WILL RESULT IN GUSTY WEST WINDS ACROSS THE AREA TONIGHT. SDZ050-057-058-063-064-180900- /O.EXT.KFSD.WI.Y.0015.000000T0000Z-060918T0900Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 919 PM CDT SUN SEP 17 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT MONDAY. WEST WINDS OF 20 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH MIDNIGHT...WITH OCCASIONAL GUSTS TO 40 MPH POSSIBLE DURING THE NIGHT. WINDS WILL DIMINISH AFTER 3 AM TO 15 TO 30 MPH A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. $$
000 WWUS73 KFSD 180912 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 412 AM CDT MON SEP 18 2006 .LOW PRESSURE IN NORTHERN MINNESOTA WILL CREATE A STRONG WEST TO NORTHWEST FLOW OF AIR TODAY. SDZ050-057-058-063-064-181630- /O.EXP.KFSD.WI.Y.0015.000000T0000Z-060918T0900Z/ /O.NEW.KFSD.WI.Y.0016.060918T0912Z-060918T2000Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 412 AM CDT MON SEP 18 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... WEST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH MID AFTERNOON...WITH AN OCCASIONAL GUST TO AROUND 40 MPH. WINDS WILL THEN BEGIN TO SUBSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MJF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 17, 9:50 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 17, 9:50 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 950 AM CDT SUN SEP 17 2006 .DISCUSSION... MAIN CONCERN THIS MORNING IS GUSTY WINDS LATER TODAY AND EVEN INTO TONIGHT. FOR TODAY...12Z NAM KEEPS 850MB WINDS 25-30KTS ACROSS THE AREA THROUGH 18Z...THEN INCREASES TO 35-40KT 21Z-00Z TIME FRAME ACROSS THE WEST WITH THE NEXT PUSH OF COLD ADVECTION. 800MB WINDS A LITTLE STRONGER...PUSHING 35-40KTS FROM SOUTHWEST TO NORTHEAST PARTS OF THE AREA BY 18Z...WEAKENING A BIT AT 21Z...BUT THEN JUMPING BACK TO 40-45KTS BY 00Z WEST OF THE JAMES RIVER WITH THE COLD ADVECTION PUSH. SOUNDINGS SHOWING POTENTIAL TO MIX THIS HIGH AND BRING SOME OF THESE STRONGER WINDS DOWN SINCE FLOW IS UNIDIRECTIONAL FROM THE SURFACE TO THE TOP OF THE MIXED LAYER...BUT THIS IS COUNTERBALANCED BY WEAK WARM ADVECTION AND PRESSURE FALLS WHICH ARE OPPOSITE OF WHAT WE TYPICALLY LOOK FOR TO MIX THE WINDS DOWN. THUS LOOKS MARGINAL FOR WIND ADVISORY DURING THE DAYTIME PERIOD. WILL LEAVE IT OUT FOR NOW AND JUST BUMP UP WIND SPEEDS A CATEGORY IN THE ZFP...HOWEVER WILL BE WATCHING WIND TRENDS TO OUR WEST QUITE CLOSELY AND MAY HAVE TO UPDATE AGAIN EARLY AFTERNOON TO ISSUE WIND ADVISORY FOR SOUTHWEST CORNER OF THE CWA. TRICKY PART IS FOR TONIGHT. SOUNDINGS CONTINUE TO SHOW DEEP MIXED LAYER PERSISTING MUCH OF THE NIGHT...WITH 850-800MB WINDS INCREASING FURTHER...AND AREA OF COLD ADVECTION AND WEAK PRESSURE RISES PUSHING THRU THE CWA AHEAD OF TIGHTENING GRADIENT AS SECONDARY WAVE ROTATES AROUND THE UPPER LOW. WILL EVALUATE FURTHER OVER NEXT COUPLE OF HOURS...BUT MAY END UP ISSUING ADVISORY FOR LATE AFTERNOON/EVENING ACROSS THE WEST...AND LATER THROUGH THE OVERNIGHT HOURS FOR EASTERN CWA. UPDATED GRIDS AND ZFP FOR TODAY HAVE BEEN SENT. && .PREV DISCUSSION... A MUCH CALMER DAY TODAY...AS DRIER AND COOLER AIR ADVECTS INTO THE REGION UNDER A STRONG LOWER TO MID LEVEL NORTHWESTERLY FLOW. CURRRENT SATELLITE IMAGES INDICATING A SWATH OF STRATUS REMAINING OVER THE EASTERN THREE QUARTERS OF THE CWA THIS MORNING. AT THE SAME TIME...A GOOD BIT OF CLEARING SEEN THROUGH CENTRAL SOUTH DAKOTA WITH DRY SLOT...AND WOULD EXPECT SOME OF THIS TO REACH OUR CWA BY MORNING WITH CLOUDS BREAKING FROM WEST TO EAST THROUGH THE EARLY AFTERNOON. MODELS ARE NOW A LITTLE SLOWER IN BRINGING WRAP AROUND PRECIPITATION BACK INTO OUR AREA...SO CUT BACK ON POPS THROUGH MUCH OF THE DAY. ALSO DECIDED AGAINST A WIND ADVISORY FOR TODAY...AND WHILE IT WILL BE FAIRLY WINDY THROUGH THE WESTERN PORTIONS OF THE CWA BY AFTERNOON...850 WINDS LOOK TO BE ONLY IN THE RANGE OF 30 TO 35 KTS...SO EVEN WITH DECENT MIXING WOULD NOT EXPECT WINDS TO REACH ADVISORY CRITERIA. UPPER LEVEL LOW PRESENTLY SITUATED OVER THE WESTERN DAKOTAS WILL PUSH EASTWARD THROUGH THE DAY...AND INTRODUCED POPS INTO OUR NORTHWESTERN ZONES BY EVENING AS WRAP AROUND FINALLY BEGINS TO PUSH INTO THE REGION. MONDAY LOOKS TO BE CLOUDY AND RATHER RAW...WITH SCATTERED LIGHT SHOWERS...MAINLY IN THE NORTH. WITH 850 TEMPS HOVERING WITHIN 1 OR 2 DEGREES OF 0 C AND CONTINUING CAA...HIGHS WILL ONLY BE IN THE 40S TO LOWER 50S. LOOKS TO BE A WINDY DAY ONCE AGAIN...WITH A TIGHTENING PRESSURE GRADIENT OVER THE AREA AS SURFACE HIGH PRESSURE OVER THE WESTERN HIGH PLAINS TRIES TO BUILD EASTWARD AND LOW PRESSURE REMAINS OVER THE UPPER MIDWEST. AFTER THAT...MIDWEEK LOOKS TO BE DRY AS HIGH PRESSURE MAKES IT INTO THE CENTRAL UNITED STATES...WITH TEMPERATURES WARMING A LITTLE BIT EACH DAY. MADE A FEW ALTERATIONS TO THE WX AND POP FCSTS IN THE EXTENDED IN THE THURSDAY THRU SATURDAY TIME FRAME. THE 00Z CANADIAN/GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE FEATURES ON CONTINUING TO SHOW ANOTHER IN A SERIES OF STRONG UPPER LOWS EXERTING ITS INFLUENCE OVER THE NRN AND CENTRAL PLAINS. DIFFERENCES OF COURSE REMAIN IN THE DETAILS OF EXACT PLACEMENT OF THE SFC AND UPPER LOW...BUT IN GENERAL IT IS BEGINNING TO LOOK WET LATE THIS WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Sep 17, 4:42 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 442 AM CDT SUN SEP 17 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 442 AM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:02 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 28 min |
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.